Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 254, NWS Atlanta, GA

August 13, 20136 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 13, 2013, 7:36 PM EDT for 6 counties in Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2013, 7:36 PM EDT (23:36 UTC)
Expired
Aug 13, 2013, 8:15 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clayton County, GA, Coweta County, GA, Fayette County, GA, Henry County, GA, Meriwether County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 5 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 8:05 PM EDTTSTM WND DMG3 Nw Haralson, GACOWETA COUNTY EMA RELAYED A REPORT OF SEVERAL TREES DOWN JUST SW OF SENOIA. OTHER TREES WERE REPORTED DOWN NEAR YATES POWER PLANT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WUUS52 KFFC 132336
SVRFFC
GAC063-077-113-151-199-255-140015-
/O.NEW.KFFC.SV.W.0254.130813T2336Z-130814T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT TUE AUG 13 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  EXTREME SOUTHWESTERN HENRY COUNTY IN NORTH CENTRAL GEORGIA
  EASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA
  NORTHEASTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
  WESTERN SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 815 PM EDT

* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR NEWNAN...MOVING SOUTHEAST AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHARPSBURG...TURIN...PEACHTREE CITY...SENOIA...HARALSON...WOOLSEY
  AND BROOKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3350 8477 3337 8434 3321 8444 3319 8449
      3316 8451 3334 8486
TIME...MOT...LOC 2337Z 296DEG 21KT 3337 8471

$$
1 follow-up statement
511 
WWUS52 KFFC 132353
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT TUE AUG 13 2013

GAC063-077-113-151-199-255-140015-
/O.CON.KFFC.SV.W.0254.000000T0000Z-130814T0015Z/
SPALDING GA-MERIWETHER GA-COWETA GA-FAYETTE GA-HENRY GA-CLAYTON GA-
753 PM EDT TUE AUG 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EXTREME SOUTH CENTRAL CLAYTON...EXTREME SOUTHWESTERN HENRY...
SOUTHERN FAYETTE...EASTERN COWETA...NORTHEASTERN MERIWETHER AND
WESTERN SPALDING COUNTIES...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR SHARPSBURG...MOVING SOUTHEAST
AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SENOIA...HARALSON...STARRS MILL...DIGBEY...INMAN...LAKE HORTON...
WOOLSEY AND BROOKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3346 8470 3337 8434 3322 8444 3318 8450
      3317 8453 3333 8476
TIME...MOT...LOC 2353Z 296DEG 21KT 3333 8461

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:14 PM EDT, 22 minutes earlier.

Area forecast discussion, Aug 13, 7:14 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT TUE AUG 13 2013

.UPDATE...
COLD FRONT CURRENTLY ACROSS NORTHERN GA THIS EVENING. A FEW
SHOWERS HAVE DEVELOPED BEHIND THE BOUNDARY...BUT THEY HAVE BEEN
SHORT LIVED. STORMS ARE MORE NUMEROUS SOUTH OF THE METRO
AREA...WHERE ACTIVITY KEEPS MOVING IN FROM EASTERN AL. THE ATMOS
ACROSS PORTIONS OF CENTRAL AND SOUTHERN GA WILL REMAIN UNSTABLE
FOR THE NEXT FEW HOURS. CONVECTION SEEMS TO MOSTLY BE OUTFLOW
DRIVEN. DO EXPECT STORMS TO DIMINISH WITH THE LOSS OF
HEATING AND MOSTLY BE GONE BY MIDNIGHT. THE HRRR SUPPORTS THIS.
MAY HAVE TO DO ADDITIONAL UPDATES TO THE POPS ACROSS NORTHERN
GA...MAINLY AREAS NORTH OF THE FRONT...LATER TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 325 PM EDT TUE AUG 13 2013/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
SHORT RANGE MODELS CONTINUE TO SHOW A COLD FRONT...CURRENTLY ACROSS
TN... SAGGING ACROSS NORTH GA TONIGHT AND STALLING ACROSS CENTRAL GA
WEDNESDAY AFTERNOON. REGIONAL RADARS SHOW SCATTERED SHOWERS AND
THUNDERSTORMS BEGINNING TO DEVELOP ACROSS THE FORECAST AREA AS AN
UPPER DISTURBANCE APPROACHES FROM THE WEST. EXPECT A WEAK SURFACE
TROUGH TO HELP PROVIDE A FOCUS ACROSS NORTH GA THIS AFTERNOON AND
RADAR TRENDS SUPPORT THAT...WITH A SCATTERED LINE OF CONVECTION
DEVELOPING FROM WEST OF ROME...EASTWARD TO JASPER AND CLEVELAND.
EXPECT THIS ACTIVITY TO SAG SOUTHWARD THROUGH THE LATE AFTERNOON AND
EVENING HOURS. ADDITIONAL SCATTERED TO NUMEROUS CONVECTION IS
DEVELOPING ACROSS PARTS OF CENTRAL GA WHERE THE GREATER
INSTABILITIES AND DEEPER MOISTURE ARE POOLED. THE HRRR MODEL
CLUSTERS MOST OF THE CONVECTIVE ACTIVITY ACROSS THE CENTRAL ZONES...
FROM AREAS AROUND COLUMBUS TO MACON TO MILLEDGEVILLE AND SOUTHWARD
DURING THE  LATE AFTERNOON AND EVENING HOURS. THUNDERSTORM ACTIVITY
MAY PERSIST THROUGH MID EVENING BEFORE DIMINISHING TO MAINLY
SHOWERS. SCATTERED SHOWERS MAY PERSIST OVERNIGHT ALONG AND AHEAD OF
THE COLD FRONT... BUT ANY THUNDERSTORM ACTIVITY SHOULD BE VERY
ISOLATED AT BEST OVERNIGHT. THE MAIN THUNDERSTORM THREAT THROUGH THE
EVENING WILL CONTINUE TO BE LOCALLY HEAVY RAIN AND POSSIBLE BRIEF
FLOODING. HOWEVER... WITH 2500-3000 CAPE... CANNOT RULE OUT A PULSE
STRONG STORM PRODUCING WIND GUSTS TO 40-45 MPH AND POSSIBLY SOME
SMALL HAIL. MODELS AGREE ON DRIER AIR SPREADING IN BEHIND THE FRONT
ACROSS NORTH GA BY EARLY WEDNESDAY... SO WILL SHOW THE GREATER RAIN
CHANCES ACROSS CENTRAL GA ON WEDNESDAY...AND MAINLY ALONG AND SOUTH
OF A LA GRANGE TO WARRENTON LINE...WITH ONLY A LOW CHANCE IN THE
ATLANTA METRO AREA FOR WEDNESDAY AFTERNOON. LOCALLY HEAVY RAIN WILL
REMAIN A THREAT ACROSS CENTRAL GA WEDNESDAY AFTERNOON AS THE FRONT
PROVIDES A FOCUS FOR TRAINING CONVECTION. MODELS SHOW GENERALLY ONE
QUARTER TO ONE HALF INCH FROM COLUMBUS TO MACON AND SOUTHWARD ON
WEDNESDAY... BUT ISOLATED HIGHER AMOUNTS OF 1 TO 3 INCHES ARE
POSSIBLE. ALTHOUGH CANNOT RULE OUT A PULSE STRONG TO SEVERE STORM
ALONG OR SOUTH OF THE FRONT WEDNESDAY AFTERNOON... NOT EXPECTING
ANYTHING WIDESPREAD AND THE GREATER STRONG STORM THREAT SHOULD BE
JUST SOUTH OF THE FORECAST AREA WEDNESDAY AFTERNOON AND EVENING.
OTHERWISE... AS FOR TEMPS A MODEL BLEND THROUGH THE SHORT TERM
LOOKED REASONABLE.

39

LONG TERM /THURSDAY THROUGH TUESDAY/...
GUIDANCE CONTINUES TO POINT TO A WET EXTENDED PERIOD. AS THE FRONT
SAGS SOUTH OF THE AREA TROUGH THE SHORT TERM...SURFACE HIGH UNDER
CONFLUENT FLOW ALOFT WILL SLIP EAST AND ACROSS THE APPALACHIANS IN
A HYBRID DAMMING EVENT. THE QUESTION WILL BE HOW MUCH GULF
MOISTURE WILL INTERACT WITH THE DAMMING. FOR THURSDAY...WITH THE
STALLED FRONT AND ONSET OF HYBRID CAD...HPC AND SYNOPTIC MODELS
KEEP THE BEST PRECIP ACROSS CENTRAL GEORGIA...WITH A GOOD INCH OF
BASIN-AVERAGE QPF DURING THE DAY. THIS TREND CONTINUES INTO
FRIDAY. BESIDES THE PRECIP HOWEVER...THE BIGGEST SENSIBLE IMPACT
WILL BE TEMPS. CURRENT HIGH TEMPS FOR THURSDAY THROUGH SATURDAY DO
NOT BRING NORTH GEORGIA OUT OF THE 70S...AND REALLY ONLY INTO THE
MID 80S IN SOUTHERN ZONES. POSSIBLY A SLIGHT WARMING TREND BY A
DEGREE OR SO ON SUNDAY BUT THIS REMAINS TO BE SEEN. THESE FORECAST
MAX TEMPS ARE A GOOD 10 DEGREES COOLER THAN SEASONAL NORMALS...
THE KIND OF IMPACTS NORMALLY SEEN WITH CLASSICAL CAD RATHER THAN
HYBRID CAD.

00Z ECMWF CONTINUES TO TAKE THE TROPICAL WAVE /CURRENTLY IN THE
CARIBBEAN/ FURTHER WEST TOWARD THE YUCATAN...WHILE GFS AND
CANADIAN BRING IT INTO THE GULF AND CLOSE TO THE COAST FRIDAY
NIGHT. FOR WHAT ITS WORTH...THE CANADIAN IS STRONGER AND FURTHER
WEST WITH THE SURFACE LOW THAN THE GFS...WHICH WOULD POSSIBLY
INDICATE SEVERE POTENTIAL ON SATURDAY...BUT IT IS A BIT OF AN
OUTLIER THERE. ECMWF IS DRIEST WHILE GFS/CMC ARE WETTER
SOLUTIONS. HPC NOT GOING NEARLY AS HIGH AS THE GFS BUT EVEN
SO...WITH THE PROLONGED WET PERIOD ACROSS ESPECIALLY CENTRAL
GEORGIA FROM THE SHORT TERM FRONT...THERE IS SOME CONCERN ABOUT
THE RAINFALL PILING UP. HAVE NOT DONE A COMPLETE DIAGNOSIS TO
DETERMINE IF THE THURSDAY-FRIDAY RAIN WOULD QUALIFY AS A PRE
/PREDECESSOR RAINFALL EVENT/ BUT IN ANY CASE THE 7-DAY QPF TOTAL
FROM HPC ARE UPWARDS OF 6 INCHES ACROSS PORTIONS OF CENTRAL
GEORGIA. THIS BEING BASIN-AVERAGE...IMPLYING THAT SOME AREAS
COULD GET SUBSTANTIALLY MORE /AND OF COURSE SOME AREAS
SUBSTANTIALLY LESS/. ALL INTERESTS SHOULD STAY TUNED TO LATEST
FORECASTS AS THIS IS REFINED OVER THE NEXT FEW DAYS.

SO OVERALL...REALLY MADE ONLY MINOR CHANGES TO PREVIOUS EXTENDED
FORECAST. REFINED AND ADDED SOME DETAIL TO DAYS 4 AND 5 ESPECIALLY
WITH TEMPS WINDS AND DEWPOINTS /VERY LITTLE IF ANY CHANGE TO
POPS/ AND MADE SOME MINOR ADJUSTMENTS TO HIGH TEMPS THROUGH THE
REST OF THE PERIOD TO REFLECT THE PROLONGED COOL SPELL.

TDP

&&

.AVIATION...
00Z UPDATE...
CONVECTION WILL LINGER AT THE SOUTHERN TERMINAL SITES THIS
EVENING. A COLD FRONT WILL TRY AND PUSH SOUTH ACROSS THE NORTHERN
TERMINAL SITES OVERNIGHT...BRINGING IN A DRIER AIRMASS. STORMS
SHOULD REMAIN MAINLY SOUTH OF ATL TOMORROW...AS THE FRONTAL
BOUNDARY PUSHES SOUTH. MODELS ARE NOT PROGGING LOW CIGS
OVERNIGHT...BUT MAY HAVE TO RE- EXAMINE THE POTENTIAL IF ATL GETS
PRECIP.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON OVERNIGHT CIGS. HIGH CONFIDENCE REMAINING
ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  88  68  78 /  30  40  20  30
ATLANTA         70  86  69  79 /  30  30  20  50
BLAIRSVILLE     64  81  64  76 /  20  20  20  30
CARTERSVILLE    68  86  64  82 /  20  20  20  30
COLUMBUS        73  87  71  84 /  30  60  40  80
GAINESVILLE     69  85  68  76 /  20  20  20  30
MACON           72  89  71  82 /  40  60  50  80
ROME            68  89  63  83 /  20  20  10  30
PEACHTREE CITY  70  86  66  79 /  30  40  20  50
VIDALIA         74  88  71  84 /  50  60  60  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE/AVIATION...LISTEMAA
Hazardous weather outlook, Aug 13, 10:00 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EDT TUE AUG 13 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1000 AM EDT TUE AUG 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TODAY INTO TONIGHT

WEATHER HAZARDS EXPECTED...
HEAVY RAIN WITH LOCALIZED FLOODING...GUSTY WINDS AND FREQUENT
LIGHTNING.

DISCUSSION...
A SURFACE TROUGH IS IN PLACE ACROSS NORTH GEORGIA...AND A COLD FRONT
WILL MOVE INTO NORTH GEORGIA TONIGHT. THESE FEATURES COMBINED WITH
PLENTIFUL SURFACE MOISTURE AND INCREASING INSTABILITY WILL PRODUCE
SCATTERED TO NUMEROUS THUNDERSTORMS...MAINLY THIS AFTERNOON AND
EVENING. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS
AND SMALL HAIL. THE INITIAL ROUND OF STORMS WILL SHIFT SOUTH THIS
AFTERNOON AS THE SURFACE TROUGH PUSHES THROUGH THE STATE. A
SECONDARY AREA OF SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP
ALONG THE FRONT IN NORTH GEORGIA THIS EVENING...AND ISOLATED TO
SCATTERED SHOWERS MAY LINGER OVERNIGHT...SHIFTING SOUTH AS THE FRONT
MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

WEATHER HAZARDS EXPECTED...
HEAVY RAIN WITH LOCALIZED FLOODING...GUSTY WINDS AND FREQUENT
LIGHTNING.

DISCUSSION...
A STATIONARY FRONT AND DEVELOPING UPPER LEVEL TROUGH WILL BECOME THE
FOCUS FOR A WET PERIOD WITH SHOWERS AND THUNDERSTORMS FOR MANY
LOCATIONS. CONDITIONS WILL CONTINUE TO BE MONITORED CLOSELY FOR
POTENTIAL FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 13, 3:47 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT TUE AUG 13 2013

GAZ106-132015-
347 PM EDT TUE AUG 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CRISP COUNTY
UNTIL 415 PM EDT...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CORDELE TO ARABI...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CRISP COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE GEORGIA VETERANS MEMORIAL STATE PARK...WENONA...
RAINES...ARABI...CORDELE...EAST CRISP...HATLEY AND TREMONT. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3183 8388 3188 8390 3203 8394 3203 8361
      3181 8361 3180 8362 3180 8380
TIME...MOT...LOC 1947Z 263DEG 17KT 3203 8380 3191 8372
          3181 8372
Special weather statement, Aug 13, 4:41 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT TUE AUG 13 2013

GAZ107-132115-
441 PM EDT TUE AUG 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PULASKI COUNTY
UNTIL 515 PM EDT...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WALLACE...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PULASKI COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WALLACE...HARTFORD...HAWKINSVILLE AND OCMULGEE BANKS.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3215 8357 3227 8357 3231 8339 3227 8335
      3225 8337 3218 8330 3215 8332 3214 8331
      3213 8331
TIME...MOT...LOC 2041Z 264DEG 19KT 3220 8350
Special weather statement, Aug 13, 6:22 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT TUE AUG 13 2013

GAZ090-132245-
622 PM EDT TUE AUG 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTAHOOCHEE
COUNTY UNTIL 645 PM EDT...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT BENNING/LAWSON ARMY AIR FIELD...MOVING
EAST AT 15 MPH.  THOSE OUTSIDE SHOULD SEEK SHELTER NOW!

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CHATTAHOOCHEE COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE FORT BENNING/LAWSON ARMY AIR FIELD AND
JAMESTOWN/SOUTH FORT BENNING. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3236 8499 3237 8499 3237 8495 3238 8494
      3241 8482 3226 8480 3227 8492 3230 8495
      3232 8500 3232 8501 3235 8501
TIME...MOT...LOC 2222Z 264DEG 15KT 3231 8496
Special weather statement, Aug 13, 6:48 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT TUE AUG 13 2013

GAZ042-044-053-054-132330-
648 PM EDT TUE AUG 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN CARROLL...COWETA...FAYETTE AND FULTON COUNTIES UNTIL 730 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BYERS CROSSROADS...MOVING SOUTHEAST AT 20
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CARROLL...COWETA...FAYETTE AND FULTON COUNTIES THROUGH 730 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLANT YATES...SEATON
LAKE...LOWELL...CLEM...WHITESBURG...BYERS CROSSROADS...ROSCOE...
ARNCO-SARGENT...DUNAWAY GARDENS...NEWNAN...MADRAS...CANNONGATE...
THOMAS CROSSROADS...PEACHTREE CITY AND TURIN. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3364 8494 3362 8491 3358 8490 3358 8483
      3338 8446 3324 8477 3354 8515
TIME...MOT...LOC 2248Z 309DEG 19KT 3352 8488
Special weather statement, Aug 13, 7:30 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT TUE AUG 13 2013

GAZ053-054-067-140015-
730 PM EDT TUE AUG 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MERIWETHER...COWETA AND FAYETTE COUNTIES UNTIL 815 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWNAN...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MERIWETHER...COWETA AND FAYETTE COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MADRAS...NEWNAN...
GRANTVILLE...THOMAS CROSSROADS...MORELAND...LONE OAK...SHARPSBURG...
LUTHERSVILLE...PEACHTREE CITY...TURIN...ROCKY MOUNT...LAKE HORTON...
BROOKS...STARRS MILL AND HARALSON. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3332 8441 3306 8476 3336 8494 3349 8476
TIME...MOT...LOC 2330Z 302DEG 15KT 3338 8478

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:09 PM EDTSevere Thunderstorm WarningFFCHenry, Spalding51 min
Aug 12, 11:14 PM EDTSpecial Weather StatementFFCMurray, Whitfield31 min
Aug 13, 3:47 PM EDTSpecial Weather StatementFFCCrisp28 min
Aug 13, 4:41 PM EDTSpecial Weather StatementFFCPulaski34 min
Aug 13, 6:22 PM EDTSpecial Weather StatementFFCChattahoochee23 min
Aug 13, 6:48 PM EDTSpecial Weather StatementFFCCoweta42 min
Aug 13, 7:30 PM EDTSpecial Weather StatementFFCCoweta45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.